Alert archive / Oregon / River Flood Warnings in 2011

River Flood Warning 1, NWS Medford, OR

January 17, 2011Douglas County, Oregon

NWS Medford, OR issued this river flood warning at Jan 17, 2011, 7:28 AM PST for Douglas County, Oregon. It took effect at Jan 17, 2011, 10:00 AM PST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2011, 7:28 AM PST (15:28 UTC)
In effect from
Jan 17, 2011, 10:00 AM PST
Expired
Jan 17, 2011, 12:29 PM PST
In force
2 hr
Issued by
NWS Medford, OR
Flood severity
Minor

County Douglas County, OR

The radar

The Medford radar (KMAX), 139 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Umpqua River near Elkton (EKTO3).

Action stage
25 ft
Minor stage
33 ft
Moderate stage
40 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 14321000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WGUS46 KMFR 171528
FLWMFR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEDFORD, OR
728 AM PST MON JAN 17 2011

...THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN OREGON...

  UMPQUA RIVER NEAR ELKTON AFFECTING DOUGLAS COUNTY

.THE UMPQUA RIVER AT ELKTON IS EXPECTED TO CREST LATE THIS MORNING. 
THE CREST WILL BE NEAR FLOOD STAGE. MINOR FLOODING IS POSSIBLE FROM
ELKTON DOWNSTREAM TO REEDSPORT. THE RIVER WILL START TO SUBSIDE THIS
AFTERNOON.

ORC019-172128-
/O.NEW.KMFR.FL.W.0001.110117T1800Z-110118T0000Z/
/EKTO3.1.ER.110117T1800Z.110117T1800Z.110117T1800Z.NO/
728 AM PST MON JAN 17 2011

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE UMPQUA RIVER NEAR ELKTON.
* UNTIL THIS AFTERNOON.
* AT  6:15 AM MONDAY THE STAGE WAS 31.6 FEET. 
* FLOOD STAGE IS 33.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AROUND 
  10 AM THIS MORNING...THEN START TO FALL EARLY THIS AFTERNOON.
* IMPACT...AT 33.0 FEET...SLIGHT LOW-LAND AND AGRICULTURAL FLOODING 
  OCCURS MAINLY FROM THE KELLOG AREA THROUGH ELKTON TO SCOTTSBURG.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 33.6 FEET
  ON DEC 30 2008.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW
FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY.

FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT 
WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO.


&&
1 follow-up statement
270 
WGUS86 KMFR 172029
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD, OR
1229 PM PST MON JAN 17 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
   OREGON...

  UMPQUA RIVER NEAR ELKTON AFFECTING DOUGLAS COUNTY

ORC019-172059-
/O.CAN.KMFR.FL.W.0001.000000T0000Z-110118T0000Z/
/EKTO3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1229 PM PST MON JAN 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE UMPQUA RIVER NEAR ELKTON.
* AT 11:15 AM MONDAY THE STAGE WAS 30.8 FEET. 
* FLOOD STAGE IS 33.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 31.8 FEET.  THE 
  RIVER WILL FALL TO 26.4 FEET AT 4 PM PST MONDAY AND TO 21.1 FEET BY
  4 AM PST TUESDAY.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW
FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY.

FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT 
WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO.

&&

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this river flood warning went out at Jan 17, 3:36 AM PST, 3 hours 52 minutes earlier.

Area forecast discussion, Jan 17, 3:36 AM PST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
336 AM PST MON JAN 17 2011

.DISCUSSION...A CHANCE OF LIGHT SHOWERS WILL LINGER IN SOUTHWEST
OREGON TODAY...WITH THE HIGHEST PROBABILITY FOR DRIZZLE-LY SHOWERS IN
VALLEYS THIS MORNING AS A WEAK SHORTWAVE MOVES EAST ACROSS
NORTHERN OREGON. THE EFFECTS OF THE HEAVY RAIN YESTERDAY HAVE BEEN
MINIMAL AND ALL RIVER FORECAST POINTS ARE EXPECTED TO REMAIN BELOW
FLOOD STAGE. BUT THE IMPACTS ARE NOT QUITE OVER AS FLOWS WILL BE PEAKING
AT MANY DOWNSTREAM LOCATIONS DURING THE DAY TODAY. ANOTHER
LINGERING IMPACT IS STRONG SOUTHWEST WINDS IN NORTHERN LAKE COUNTY
THAT WILL CONTINUE UNTIL AROUND 10 AM.

A LONGWAVE RIDGE IS EXPECTED TO REMAIN ANCHORED FROM THE EASTERN
PACIFIC INTO CALIFORNIA OVER THE NEXT WEEK TO TEN DAYS WHILE A
SERIES OF RELATIVELY WEAK DISTURBANCES MOVE EAST OVER THE TOP OF
THE RIDGE INTO THE PACIFIC NORTHWEST. THIS WILL RESULT IN NIGHT
AND MORNING VALLEY FOG AND ALSO TEMPERATURES COOLING BACK CLOSER
TO NORMAL VALUES.

AFTER THE VERY WEAK SHORTWAVE TROUGH TODAY...THE NEXT FRONTAL
SYSTEM WILL MOVE SOUTHEAST FROM VANCOUVER ISLAND ACROSS WASHINGTON
INTO EASTERN OREGON ON TUESDAY INTO TUESDAY NIGHT. THIS WILL BE
STRONG ENOUGH FOR A SLIGHT CHANCE TO CHANCE OF RAIN AND MOUNTAIN
SNOW WITH SNOW LEVELS FALLING TO AROUND 5000 FEET BY TUESDAY
EVENING THEN TO 3500 FEET BY EARLY WEDNESDAY. THE SOUTHERN OREGON
CASCADES MAY RECEIVE AN INCH OR SO OF SNOW.

WEDNESDAY LOOKS TO BE THE COLDEST DAY OF THE WEEK WITH NORTHERLY
WINDS ALOFT AS THE TROUGH DROPS INTO UTAH AND HIGH PRESSURE BUILDS
FAR OFFSHORE. THE RIDGE WILL SLOWLY BUILD EAST FROM WEDNESDAY
INTO FRIDAY WITH A PERIOD OF DRY CONDITIONS AND VALLEY FOG THAT
MAY PERSIST INTO THE AFTERNOON HOURS.

THE TIMING IS STILL UNCERTAIN AS IT RELATES TO THE NEXT WEATHER
SYSTEM TOWARD THE END OF THE WEEK. THE 00Z GFS INDICATES IT WILL
ARRIVE AT THE COAST LATE FRIDAY AFTERNOON AND MOVE SOUTHEAST
ACROSS OUR REGION THROUGH EARLY SATURDAY WHILE THE ECMWF TIMING
IS FROM SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. IT IS LIKELY
TO BE STRONGER THAN THE TUESDAY SYSTEM BUT BEAR A MUCH CLOSER
RESEMBLANCE TO THAT TROUGH THAN THE ONE FROM YESTERDAY. BOTH
MODELS HAVE THE PACIFIC RIDGE REBUILDING EARLY NEXT WEEK.

&&

.AVIATION...WESTERLY WINDS ALOFT ARE VERY STRONG OVER LAKE COUNTY
THIS MORNING. IFR WITH LOW CLOUDS AND FOG IN VALLEYS THIS
MORNING...OTHERWISE SKIES ARE MAINLY VFR WITH LINGERING LOCAL MVFR
AND MOUNTAIN OBSCURATIONS. CONDITIONS WILL IMPROVE TO VFR THIS
AFTERNOON BUT VALLEY IFR WILL DEVELOP AGAIN LATE THIS EVENING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ031.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL
     10 PM PST TUESDAY FOR PZZ350-356-370-376.

DW
Hazardous weather outlook, Jan 17, 6:17 AM PST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
617 AM PST MON JAN 17 2011

ORZ031-171730-
CENTRAL AND EASTERN LAKE COUNTY-
617 AM PST MON JAN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH 10AM THIS MORNING...SEE
THE LATEST ADVISORY PRODUCT FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ024>026-171730-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
617 AM PST MON JAN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT THROUGH 9AM THIS MORNING...SEE
THE LATEST ADVISORY PRODUCT FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 6:04 PM PSTAreal Flood AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine6 hr
Jan 17, 2:35 AM PSTHigh Wind WarningMFRLake7 hr
Jan 17, 5:21 AM PSTDense Fog AdvisoryMFRCurry, Jackson, Josephine5 hr
Jan 17, 7:02 AM PSTRiver Flood WatchMFRCoos, Curry, Douglas51 min
Jan 17, 9:59 AM PSTWind AdvisoryMFRLake3 hr

Nearby

River Flood Warnings in Oregon, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.